Advertisement

KAM for the nonlinear wave equation on the circle: A normal form theorem

  • Moudhaffar Bouthelja
Article

Abstract

In this paper we prove a KAM theorem in infinite dimension which treats the case of multiple eigenvalues (or frequencies) of finite order. More precisely, we consider a Hamiltonian normal form in infinite dimension:
$$\begin{aligned} h(\rho )=\omega (\rho )\cdot r + \frac{1}{2} \langle \zeta ,A(\rho )\zeta \rangle , \end{aligned}$$
where \( r \in \mathbb {R}^n \), \(\zeta =((p_s,q_s)_{s \in \mathcal {L}})\) and \( \mathcal {L}\) is a subset of \(\mathbb {Z}\) and \(\rho \) is a parameter that belongs to a compact. We assume that the infinite matrix \(A(\rho )\) is of the form \(A(\rho )= D(\rho )+N(\rho )\), where \(D(\rho )\) is a diagonal matrix with finite eigenvalue multiplicity and N is a bloc diagonal matrix. We assume that the size of each bloc of N is the multiplicity of the corresponding eigenvalue in D. In this context, if we start from a torus, then the solution of the associated Hamiltonian system remains on that torus. Under certain conditions emitted on the frequencies, we can affirm that the trajectory of the solution fills the torus. In this context, the starting torus is an invariant torus. Then, we perturb this integrable Hamiltonian and we want to prove that the starting torus is a persistent torus. We prove that, if the perturbation is small and under certain conditions of non-resonance of the frequencies, then the starting torus is a persistent torus. We use this result to prove the existence of quasi-periodic solutions for the nonlinear wave equation with convolutive potential on the circle. In Bouthelja (KAM for the nonlinear wave equation on the circle: small amplitude solutions (preprint), arXiv:1712.01597, 2017) we use this result to prove the existence of such solutions for the nonlinear wave equation on the circle without an external parameter.

References

  1. 1.
    Arnold, V.I.: Proof of a theorem of A.N. Kolmogorov on the invariance of quasi-periodic motions under small perturbations of the Hamiltonian. Russ. Math. Surv. 18(5), 9–36 (1963)CrossRefGoogle Scholar
  2. 2.
    Arnold, V.I.: Small denominators and problems of stability of motion in classical and celestial mechanics. Russ. Math. Surv. 18(6), 85–191 (1963)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Berti, M.: KAM for PDES. Bollettino dell’Unione Matematica Italiana 9(2), 115–142 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Berti, M., Biasco, L., Procesi, M.: KAM theory for the Hamiltonian derivative wave equation. Ann. Sci. École. Norm. Supér. (4) 46(2), 301–373 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bouthelja, M.: KAM for the nonlinear wave equation on the circle: small amplitude solutions (preprint) (2017). arXiv:1712.01597
  6. 6.
    Chierchia, L., You, J.: KAM tori for 1D nonlinear wave equations with periodic boundary conditions. Commun. Math. Phys. 211(2), 497–525 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Dumas, H.S.: The KAM Story. World Scientific, Hackensack (2014). A friendly introduction to the content, history, and significance of classical Kolmogorov–Arnold–Moser theoryCrossRefzbMATHGoogle Scholar
  8. 8.
    Eliasson, L.H., Kuksin, S.B.: KAM for the nonlinear Schrödinger equation. Ann. Math. 172, 371–435 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Eliasson, L.H., Grébert, B., Kuksin, S.B.: KAM for the nonlinear beam equation. Geom. Funct. Anal. 26(6), 1588–1715 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Grébert, B., Paturel, E.: KAM for the Klein Gordon equation on \(\mathbb{S}^d\). Boll. dell’Unione Mat. Ital. 9(2), 237–288 (2016).  https://doi.org/10.1007/s40574-016-0072-2 CrossRefzbMATHGoogle Scholar
  11. 11.
    Grébert, B., Thomann, L.: KAM for the quantum harmonic oscillator. Commun. Math. Phys. 307(2), 383–427 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kolmogorov, A.N.: On conservation of conditionally periodic motions for a small change in Hamilton’s function. Dokl. Akad. Nauk SSSR 98, 527–530 (1954)MathSciNetGoogle Scholar
  13. 13.
    Kuksin, B., Pöschel, S.J.: Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation. Ann. Math. (2) 143(1), 149–179 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kuksin, B., Poschel, S.J.: Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrodinger equation. Ann. Math. 142, 149–179 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kuksin, S.B.: Hamiltonian perturbations of infinite-dimensional linear systems with imaginary spectrum. Funktsional Anal. i Prilozhen. 21(3), 22–37, 95 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Kuksin, S.B.: Perturbation of quasiperiodic solutions of infinite-dimensional hamiltonian systems. Math. USSR Izv. 32(1), 39 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Kuksin, S.B.: A KAM-theorem for equations of the Korteweg–De Vries type. Rev. Math. Phys. 10, 1–64 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Möser, J.: On invariant curves of area-preserving mappings of an annulus. Nachr. Akad. Wiss. Göttingen II, 1–20 (1962)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Pöschel, J.: Quasi-periodic solutions for a nonlinear wave equation. Comment. Math. Helv. 71(2), 269–296 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Pöschel, J.: A KAM-theorem for some nonlinear partial differential equations. Annali della Scuola Normale Superiore di Pisa Classe di Scienze 23(1), 119–148 (1996)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Procesi, M., Procesi, C.: Reducible quasi-periodic solutions for the non linear schrödinger equation. Bollettino dell’Unione Matematica Italiana 9(2), 189–236 (2016)CrossRefzbMATHGoogle Scholar
  22. 22.
    Villani, C.: Théorème vivant. Grasset, Paris (2012)zbMATHGoogle Scholar
  23. 23.
    Wayne, C.E.: Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory. Commun. Math. Phys. 127(3), 479–528 (1990)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Unione Matematica Italiana 2018

Authors and Affiliations

  1. 1.Laboratoire Paul-PainlevéUniversité de Lille 1, UMR CNRS 8524Villeneuve-d’AscqFrance

Personalised recommendations